Florida, 2014

Heavy Rain in Florida, July 11 to 12, 2014

July 11 to 12, 2014 · NWS JAX · 4 events in 3 counties and zones

Deep layer trough and high moisture content produced slow moving showers and thunderstorms which caused locally heavy and minor flooding rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Deep layer trough and high moisture content produced slow moving showers and thunderstorms which caused locally heavy and minor flooding rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 8:10 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 10, 8:10 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT THU JUL 10 2014

.UPDATE...A DEEP LAYER TROUGH COMBINED WITH TROPICAL MOISTURE AND
INSTABILITY WHICH HELPED PRODUCE WIDESPREAD STORMS ACROSS THE REGION
THIS AFTERNOON. THERE WERE A NUMBER OF REPORTS (MOSTLY IN GA) OF
WIND DAMAGE. STORMS CONTINUE TO FADE OUT DUE TO LOSS OF DAYTIME
HEATING AND WILL LET POPS STEADILY DECREASE THIS EVE. WILL CONTINUE
WITH LOW POPS FOR THE OFFSHORE WATERS AND TOWARDS GULF COAST FOR
LATER TONIGHT.

&&

.AVIATION...A FEW SHOWERS MAY BE IN VICINITY OF GNV AND SSI THROUGH
03Z TONIGHT BUT OTHERWISE PREVAILING VFR. SINCE FOG DEVELOPED THU
MORNING AND WITH RECENT RAINS CONTINUED TO INDICATE MVFR MIST AT GNV
AND VQQ. ON FRI..COMBINATION OF FAVORABLE MOIST PROFILE AND DAYTIME
INSTABILITY WILL FUEL NMRS SHOWERS AND STORMS...MAINLY AFTER
17Z/18Z. ABOVE AVERAGE RAIN CHANCES INSTILLS ENOUGH CONFIDENCE TO
INTRODUCE PROB30 GROUP AROUND THE 18Z-22Z TIME FRAME. INDICATED MVFR
IN TSTMS BUT WITH ELEVATED MOISTURE LEVELS IFR AND GUSTY WINDS
CERTAINLY POSSIBLE IN STRONGER STORMS. LIGHT/VARIABLE WINDS TONIGHT.
LIGHT S-SW FLOW INITIALLY FRI MORNING. SELY WINDS 5-10 KT FRI AFTN
FOR SSI AND CRG DUE TO ATLC SEA BREEZE.

&&

.MARINE...DATA BUOY OBS INDICATE SOUTHERLY SURGE NOT AS STRONG AS
LAST NIGHT AND MAINLY CONFINED TO THE OFFSHORE WATERS. WILL THEREFORE
KEEP PREVIOUS FCST GOING OF SOUTH WINDS 10 KNOTS NEAR SHORE AND
10 TO 15 KNOTS OFFSHORE.

RIP CURRENTS: LOW RISK FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  92  73  93 /  50  60  60  50
SSI  75  86  76  86 /  50  50  50  40
JAX  73  91  74  91 /  40  60  60  40
SGJ  75  87  75  87 /  30  50  40  30
GNV  71  90  71  89 /  40  60  60  50
OCF  72  89  71  90 /  30  60  60  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ARS/AW
Hazardous weather outlook, Jul 10, 9:05 PM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EDT THU JUL 10 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-111000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
1005 PM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TONIGHT...

AN ISOLATED THUNDERSTORM IS EXPECTED OVER INLAND AREAS THROUGH 1 AM
TONIGHT. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH
COVERAGE DECREASING A LITTLE FOR THE WEEKEND INTO THE MIDDLE OF
NEXT WEEK. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 10, 6:04 PM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT THU JUL 10 2014

GAZ132-133-102340-
COFFEE-JEFF DAVIS-
704 PM EDT THU JUL 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 740 PM
EDT...

AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF PRIDGEN...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PRIDGEN THROUGH 740 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3169 8273 3159 8306 3162 8305 3164 8302
      3166 8302 3167 8300 3177 8300 3180 8297
      3179 8296 3179 8287 3182 8284 3184 8279
TIME...MOT...LOC 2305Z 234DEG 9KT 3172 8289

SHASHY
Special weather statement, Jul 10, 7:31 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
831 PM EDT THU JUL 10 2014

GAZ136-110100-
WAYNE-
831 PM EDT THU JUL 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 900 PM EDT...

AT 831 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF ODUM...MOVING EAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ODUM...JESUP AND DOCTORTOWN THROUGH 900 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN BE
EXPECTED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3171 8187 3167 8184 3166 8181 3160 8171
      3158 8171 3153 8202 3165 8207 3173 8190
TIME...MOT...LOC 0031Z 251DEG 15KT 3162 8195

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, Clay

When
July 11, 12:00 AM EST to July 12, 12:00 AM EST
Where
Clay County, 0.39 mi S of Meadowbrook
Reported by
Trained Spotter
Coordinates
30.114, -81.819

A spotter measured 3.55 in less than 24 hours. In one hour, 1.49 fell.

Heavy Rain, Duval

When
July 11, 12:01 AM EST to 11:59 PM EST
Where
Duval County, 0.69 mi N of Wesconnett
Reported by
Trained Spotter
Coordinates
30.260, -81.750

A spotter reported 2.58 inches of rainfall.

Heavy Rain, Marion

When
July 12, 1:08 PM EST
Where
Marion County, 2.76 mi N of Flemington
Reported by
CoCoRaHS
Coordinates
29.460, -82.300

An observer measured 0.98 inches within 15 minutes. Minor flooding was reported.

Heavy Rain, Clay

When
July 12, 2:12 PM EST
Where
Clay County, 0.6 mi E of Doctors Lake
Reported by
Public
Coordinates
30.150, -81.740

Daily rainfall since midnight was 2.28 inches.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532697, 532662, 532660, 532661.